+-

Advertisements

Welcome Back

The Hip Talk Discussion Forum was hacked a few weeks back. It has taken me a long time to fix it. The only backup I could use was way back to April 2020. All members and posts up to that date are available. Anything newer has been lost. I am sorry, but that has been the only way to get things up and running again.

Author Topic: 2 days post op bad news  (Read 3177 times)

0 Members and 1 Guest are viewing this topic.

ibbski45

  • Newbie
  • *
  • Posts: 22
2 days post op bad news
« on: March 03, 2012, 08:14:20 PM »
As good as felt after surgery 2 days later its the dumps again!  First night I was given morphine and Tylenol the pain level was high but being off of oxycodone was a must this time because on my last bhr everytime I got up for pt my blood pressure plummeted..well Friday morning I was up walking around with no problems Friday night due to the pain I was switched back to oxycodone..today bad symptoms came back...low blood pressure high heart rate...Ect....i'm so confused
RBHR Dr. Knothe Cleveland clinic

Dan L

  • Sr. Member
  • ****
  • Posts: 477
  • LBHR Dr Brooks, 10/2011; RBHR 2/2012
Re: 2 days post op bad news
« Reply #1 on: March 04, 2012, 01:33:50 AM »
Ibbski,

I've had good and bad days now 10 days out from my 2nd Bhr with Brooks, with different needs for meds each day, more/less depending on pain volume.  The fluctuation of symptoms has been dramatic, with some really good days and a few bad ones too.  At least one of the bads was because I stopped taking one of the meds after a really good day, which I should have continued taking.

I had the bp thing last Oct when I had my first one, just the day of surgery, it seems to be common with these surgeries.  Work with the medical doc on the floor and nursing staff to try to keep out of pain and in good BP range, obviously easy to say, but understandably hard to achieve.  If you had yours at Euclid, they should be able to get you on an even keel.

Hope you're feeling better soon.  At day 10, low pain number for me, things looking better, so good things ahead.

Dan
« Last Edit: March 04, 2012, 01:35:01 AM by Dan L »
LBHR Dr Brooks, 10/2011; RBHR 2/2012

ibbski45

  • Newbie
  • *
  • Posts: 22
Re: 2 days post op bad news
« Reply #2 on: March 04, 2012, 10:46:23 AM »
The oxycodone has been dropped as of noon ystr for vicodone...hopefully things will change
RBHR Dr. Knothe Cleveland clinic

midiowa

  • Full Member
  • ***
  • Posts: 140
Re: 2 days post op bad news
« Reply #3 on: March 04, 2012, 01:21:03 PM »
i couldnt take any of the  narcs, tried tramidol, nothing after day 7 now just two tylenols day at bed to sleep, hope get feeling better. sooner off all the better. brad

hipnhop

  • Sr. Member
  • ****
  • Posts: 479
Re: 2 days post op bad news
« Reply #4 on: March 04, 2012, 11:30:02 PM »
Are you dehydrated?  I thought it was the meds but I was severely dehydrated after surgery.  Headaches, nausea and low blood pressure. Make sure you check it out.
3/2011 and 2/2012 HR Dr. Craig Thomas

ibbski45

  • Newbie
  • *
  • Posts: 22
Re: 2 days post op bad news
« Reply #5 on: March 05, 2012, 12:27:14 AM »
Made sure before surgery I was hydrated and still think i'm taking in enough fluids..got changed to a new med...nucynta is the name
« Last Edit: March 05, 2012, 12:39:28 AM by ibbski45 »
RBHR Dr. Knothe Cleveland clinic

Tin Soldier

  • Hero Member
  • *****
  • Posts: 1117
Re: 2 days post op bad news
« Reply #6 on: March 05, 2012, 09:34:45 PM »
That sucks about the meds.  Sorry.

I stopped the heavy crap (Oxy) as soon as I could because of the digestive issues.  Hopefully the new stuff they have you on will be better.  2 days is very early.  There are lots of folks that have posted about these sorts of issues that early on and I think a lot of it has to do with your body trying to recovery from major aurgery and all the meds that come at you. 

I think HnH's hydration comment is huge.  I went through so much water and IV fluid, and cathetar bags, and pee bottles.  You need to flush the system and load the cells with water. 

I think you'll see a big change in a day or two.  Hang in there.     
LBHR 2/22/11, RBHR 8/23/11 - Pritchett.

Pat Walter

  • Patricia Walter
  • Administrator
  • Hero Member
  • *****
  • Posts: 3785
  • Owner/Webmaster of Surface Hippy
    • Surface Hippy about Hip Resurfacing
Re: 2 days post op bad news
« Reply #7 on: March 05, 2012, 10:01:49 PM »
Hi

Congratulations on the new hip.  Hopefully, they will find another option for you to treat pain.  I could not take the heavy meds for my hip or for my open heart surgery.  I ended up with Tramodol basically.  I can take Vicoden, but none of the stronger stuff.

You will need less meds as time goes on, too.

Hang in there. Hopefully, they will get you on the road to recovery and on the way home soon.

Pat
Webmaster/Owner of Surface Hippy
3/15/06 LBHR De Smet

ibbski45

  • Newbie
  • *
  • Posts: 22
Re: 2 days post op bad news
« Reply #8 on: March 06, 2012, 03:58:25 PM »
Thought I was leaving today but during my gym time walking up n down steps blood pressure dropped seriously low in gym had to be hurried to mat and given smelling sause...was very worried for a while because when I started getting naseated my pressure was 95/52 when they checked....frustrated....after lying on mat 15min felt back to normal.
Back at room docs told me they're gonna cut narcotics...gonna try just tramadol..been here 6 days.
RBHR Dr. Knothe Cleveland clinic

hernanu

  • Hero Member
  • *****
  • Posts: 3895
Re: 2 days post op bad news
« Reply #9 on: March 06, 2012, 05:12:32 PM »
That's too bad. Keep your spirits up, this is just a temporary setback. Once they have the meds set up, you'll be back on track.
Hernan, LHR 8/24/2010, RHR 11/29/2010 - Cormet, Dr. Snyder

Dan L

  • Sr. Member
  • ****
  • Posts: 477
  • LBHR Dr Brooks, 10/2011; RBHR 2/2012
Re: 2 days post op bad news
« Reply #10 on: March 06, 2012, 05:26:20 PM »
Sorry to hear this is going on for so long, best wishes for some progress very soon.  Hang in there Ibbski, it'll get better.

Dan
LBHR Dr Brooks, 10/2011; RBHR 2/2012

Rob6297

  • Jr. Member
  • **
  • Posts: 72
Re: 2 days post op bad news
« Reply #11 on: April 28, 2012, 09:36:08 AM »
I too had low blood pressure/fainting episode while on pain meds. To get out of the hospital I was able to not take meds for about 12 hours and that got me through the stair test. At home, I took 2 Vicodin 2 days after surgery and that made me really dizzy too.  I decided to just take Tylenol and that worked just fine for me.  I cannot take narcotics, I am just way too sensitive. It's day 7 now and I have not even taken a Tylenol in 2 days, the pain is very tolerable. Good luck.
Joe
4/20/2012 RBHR Dr. Su
Joe
RBHR 4/20/12 Dr. Su and Victoria

mslendzion

  • Sr. Member
  • ****
  • Posts: 424
Re: 2 days post op bad news
« Reply #12 on: April 28, 2012, 02:13:19 PM »
I couldn't do the pain meds on day 2, they were making me sick.  I hope you take a turn for the better today.
Left BHR 1/9/12 Dr. Schmitt

obxpelican

  • Hero Member
  • *****
  • Posts: 1489
  • ~Welcome to SixBurgh~
Re: 2 days post op bad news
« Reply #13 on: April 28, 2012, 02:49:26 PM »
Low blood pressure is not that uncommon, many patients present with that problem, mine was a bit low during my hospital stay.

Make sure you drink lot's of liquids, juices and eat some fruit because all those pain meds are going to make your stool rock hard.

You will get over this, many have.



Chuck
Chuck
RH/Biomet U/C Dr. Gross/Lee Webb
8-6-08

ZAP

  • Jr. Member
  • **
  • Posts: 93
Re: 2 days post op bad news
« Reply #14 on: April 28, 2012, 06:19:32 PM »
It sounds like you lost a lot of blood.  Or to much for your body to handle.   I thought it was the T3 s as well and later after doing my own research I found out its very common after surgery due to lose of blood. 

ZAP

  • Jr. Member
  • **
  • Posts: 93
Re: 2 days post op bad news
« Reply #15 on: April 28, 2012, 06:43:38 PM »
I too had low blood pressure/fainting episode while on pain meds. To get out of the hospital I was able to not take meds for about 12 hours and that got me through the stair test. At home, I took 2 Vicodin 2 days after surgery and that made me really dizzy too.  I decided to just take Tylenol and that worked just fine for me.  I cannot take narcotics, I am just way too sensitive. It's day 7 now and I have not even taken a Tylenol in 2 days, the pain is very tolerable. Good luck.
Joe
4/20/2012 RBHR Dr. Su

AHAHAHAH I had a fainting moment too at the stair test..   I wounder how many people this has happened to.  You'd think the hospital would pick up on this.  I didn't find it stupid at my hospital, how a nurse would come in first thing in the morning, (just when I feel like a movement was coming back) force me to take all these pain pills, then I'd feel sick, and PT s would come in  right after saying "Lets go do stairs"   lol   When I would ask if they could come back in the afternoon because I was just loaded with drugs and didn't feel well, they would say they need to check of the box on there chart that I did my stair exercises.. lol   What a experience.

midiowa

  • Full Member
  • ***
  • Posts: 140
Re: 2 days post op bad news
« Reply #16 on: April 29, 2012, 01:20:42 PM »
Dump those pain pills ASAP. they are no good!

 

Recent Posts

Re: 9 years later and I think it's time for my other hip by imgetinold
September 17, 2020, 06:45:07 PM

Re: Need help finding a Surgeon by imgetinold
September 17, 2020, 06:40:18 PM

Re: 3 months post op with MAJOR problems by ahausheer
September 16, 2020, 05:18:14 AM

Re: Need help finding a Surgeon by ahausheer
September 16, 2020, 05:16:11 AM

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Statcounter

View My Stats

Powered by EzPortal